Alert archive / Georgia / Tornado Warnings in 2007
Tornado Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 1, 2007, 3:11 PM EST for Clay County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 3:11 PM EST (20:11 UTC)
- Expired
- Mar 1, 2007, 3:40 PM EST
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Clay County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 3:30 PM EST | TORNADO | 5 N Fort Gaines, GA | APPARENT TORNADO APPROXIMATELY 5 MILES NORTH OF FORT GAINES, GA. NUMEROUS TREES DOWN AND HOMES DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 10:47 AM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KTAE 012013
TORTAE
GAC061-012100-
/O.NEW.KTAE.TO.W.0012.070301T2011Z-070301T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 PM EST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CLAY COUNTY IN SOUTHWEST GEORGIA
* UNTIL 400 PM EST
* AT 305 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A TORNADO 15 MILES SOUTHWEST OF STANDLEYS STORE...OR ABOUT NEAR
ABBEVILLE...MOVING NORTHEAST AT 40 MPH.
EMERGENCY MANAGEMENT IN HENRY COUNTY ALABAMA REPORTED A TORNADO
ON THE GROUND NEAR COUNTY ROAD 133 TO THE NORTH OF ABBEVILLE.
* THE TORNADO WILL BE NEAR...
STANDLEYS STORE BY 325 PM EST...
RICKS PLACE...BAGBY SP...MOORES CROSSROADS AND DAYS CROSSROADS BY
330 PM EST...
GARNERSVILLE AND 6 MILES NORTHWEST OF COTTON HILL BY 335 PM EST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN FLORIDA AND SOUTHWESTERN
GEORGIA.
LAT...LON 3177 8496 3172 8496 3167 8493 3162 8495
3161 8503 3171 8509 3178 8509 3177 8502
3178 8499
$$
14-MROCZKA1 follow-up statement
000
WWUS52 KTAE 012040
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EST THU MAR 1 2007
GAC061-012049-
/O.CAN.KTAE.TO.W.0012.000000T0000Z-070301T2100Z/
CLAY GA-
339 PM EST THU MAR 1 2007
...THE TORNADO WARNING FOR NORTHWESTERN CLAY COUNTY IN
SOUTHWEST GEORGIA IS CANCELLED...
RADAR INDICATES THAT THE STORM PRODUCING A POSSIBLE TORNADO HAS
MOVES NORTH OF THE AREA. THEREFORE... THE TORNADO WARNING FOR
NORTHERN CLAY COUNTY HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR SOUTHEAST ALABAMA AND SOUTHWESTERN FLORIDA AND SOUTHWESTERN
GEORGIA.
LAT...LON 3177 8496 3172 8496 3167 8493 3162 8495
3161 8503 3171 8509 3178 8509 3177 8502
3178 8499
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 1, 2:20 PM EST, 51 minutes earlier.
Area forecast discussion, Mar 1, 2:20 PM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 220 PM EST THU MAR 1 2007 .SYNOPSIS...CONVECTION CONTINUES TO FIRE ALONG AND JUST TO THE S OF THE WARM FRONT AS IT PUSHES THROUGH THE CWA EARLY THIS AFTERNOON. SUPERCELLS ARE BEGINNING TO DEVELOP ACROSS SE AL AND THE WESTERN FL PANHANDLE...AND SOME OF THESE WILL BE CAPABLE OF SPAWNING TORNADOES AS THEY HEAD OFF TO THE NE...WHILE THE ENTIRE AREA OF STORMS MOVES SLOWLY EASTWARD. THE TORNADO WATCH REMAINS IN EFFECT FOR THE ENTIRE CWA UNTIL 8 PM EST...7 PM CST..AS THE MAIN SQUALL LINE IS STILL WELL OFF TO THE WEST IN ITS DEVELOPMENTAL STAGES. OVER THE COASTAL WATERS...WINDS AND SEAS ARE MAINTAINING THEIR SLOW ASCENT...AND APPEAR ON TRACK TO REACH SCA LEVELS BEFORE THE AFTERNOON IS THROUGH. && .SHORT TERM...AS MENTIONED ABOVE...WITH THE PRE-FRONTAL SQUALL LINE STILL WELL OFF TO OUR WEST...THE THREAT FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND POSSIBLE TORNADOES WILL CONTINUE WELL INTO THIS EVENING. THE SHEAR PROFILE ACROSS THE REGION WILL BECOME LESS DIRECTIONAL AND MORE LINEAR AHEAD OF THE SQUALL LINE...BUT THE SPEED SHEAR SHOULD REMAIN STRONG ENOUGH TO SUPPORT DERECHOES AND POSSIBLE TORNADOES WITH THE SQUALL LINE ITSELF. THE COLD FRONT IS EXPECTED TO MOVE THROUGH VERY LATE TONIGHT WITH COOLER AND DRIER BUILDING IN ...BUT IT MAY STALL OVER NE FL AND ALLOW A WEAK WAVE TO DEVELOP AND MOVE ALONG IT OVER THE NE GULF. THE GFS APPEARS TO BE OVERDONE WITH THIS WAVE AT THE PRESENT TIME...SO WILL TRIM BACK MAV POPS AT LEAST 20-30 PERCENT ACROSS THE SE FL BIG BEND. ANOTHER WEAK SHORTWAVE MAY ATTEMPT TO PULL SOME MOISTURE FROM THE STALLED OUT FRONT BACK TO THE N ON SATURDAY... BEFORE A STRONG SFC RIDGE EJECTS EVERYTHING OUT TO THE E LATER ON SUNDAY. && .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...THE GFS SHOWS RAIN CHANCES CONTINUING OVER MOST OF THE LOCAL REGION DUE TO THE PRESENCE OF THE AFOREMENTIONED FRONT. THIS FRONT GETS A GOOD KICK LATE SUNDAY AS THE UPPER THROUGH DIGS DEEPER AND STRONG SURFACE HIGH BUILDS IN THE WEST. THE REMAINDER OF THE FORECAST PERIOD WILL BE DRY WITH BELOW NORMAL TEMPS. A WIDESPREAD LIGHT FREEZE IS POSSIBLE MONDAY MORNING. && .MARINE...MAIN CONCERN WILL BE TIMING THE END OF THE SCA WHICH WILL LAST THROUGH TONIGHT AND INTO FRIDAY MORNING. && .AVIATION...MESSY DAY ACROSS THE FORECAST AREA FOR AVIATION. WARM FRONT WILL SLOWLY PULL NORTH ACROSS THE AREA THROUGH THE DAY WITH SCATTERED TO NUMEROUS SHOWER ACTIVITY. GENERALLY LOOKING AT MVFR CONDITIONS FOR CIGS/VIS WITH THE SHOWERS WITH TEMPO THUNDERSTORMS BRINGING CONDITIONS DOWN INTO THE IFR RANGE AND PERHAPS A BIT LOWER WITH ANY REALLY HEAVY DOWNPOURS. WINDS WILL ALSO BE RATHER GUSTY WITH FREQUENT GUSTS THIS AFTERNOON INTO THE 15 TO 20 KNOT RANGE. COLD FRONT WILL THEN APPROACH AND CROSS THE AREA DURING THE EVENING AND FIRST PART OF THE NIGHT. A BAND OF SHOWERS AND THUNDERSTORMS...SOME STRONG TO SEVERE IS LIKELY WITH THIS FRONT. BEST CHANCE FOR THESE SEVERE STORMS WILL BE DURING THE LATE AFTERNOON AND EARLY TO MID EVENING FROM KDHN TO KABY AND KPFN THEN SPREADING TO KTLH AND KVLD DURING THE MID EVENING AND EARLY MORNING HOURS. && .FIRE WEATHER...WILL UPGRADE THE FIRE WX WATCH TO A RED FLAG WARNING ACROSS THE FL PANHANDLE ON FRI. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 55 69 38 65 42 / 90 20 10 10 30 PANAMA CITY 55 68 42 69 43 / 90 10 10 10 20 DOTHAN 48 69 39 68 38 / 90 10 10 10 20 ALBANY 54 66 40 68 38 / 90 10 10 10 20 VALDOSTA 55 66 40 65 42 / 90 20 10 10 30 CROSS CITY 61 67 48 64 45 / 80 30 10 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...RED FLAG WARNING FRIDAY AFTERNOON FOR INLAND WALTON... HOLMES...WASHINGTON...JACKSON...GULF...CALHOUN...LIBERTY...GADSDEN... AND LEON. GM...SCA ALL LEGS. && AVIATION/FIRE WX...MROCZKA PUBLIC/MARINE...GOULD LONG TERM...BARRY
Hazardous weather outlook, Mar 1, 5:11 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 511 AM EST THU MAR 1 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-021015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 511 AM EST THU MAR 1 2007 /411 AM CST THU MAR 1 2007/ ..MODERATE RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS MOST OF THE LOCAL TRI-STATE REGION... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT. SOME OF THE STORMS WILL LIKELY BECOME SEVERE TODAY AND TONIGHT WITH DAMAGING STRAIGHT LINE WINDS AND A FEW TORNADOES. ONE OR TWO OF THE TORNADOES MAY BE STRONG. THE STORM PREDICTION CENTER HAS HIGHLIGHTED MOST OF THE LOCAL REGION FOR A MODERATE RISK OF SEVERE THUNDERSTORMS. A HIGH RISK AREA COVERING A LARGE PORTION OF ALABAMA JUST MISSES OUR SOUTHEAST ALABAMA ZONES. WINDS AND SEAS INCREASING OUT AHEAD OF THE FRONT WILL BRING ADVISORY LEVEL CRITERIA TO THE COASTAL WATERS THIS AFTERNOON AND INTO EARLY FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...MUCH DRIER AND COOLER WEATHER WILL FILTER IN BEHIND THE FRONT FRIDAY. THE FRONT IS EXPECTED TO STALL ACROSS NORTH CENTRAL FLORIDA BY LATE FRIDAY AND MAY MEANDER BACK TO THE NORTH BRINGING RAIN CHANCES TO THE AREA OVER THE WEEKEND. STRONG HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST LATE SUNDAY PUSHING THE FRONT AND EXPECTED CLOUD COVER WELL TO THE SOUTHEAST. DRY WEATHER AND BELOW NORMAL TEMPERATURES ARE EXPECTED INTO MID NEXT WEEK. .SPOTTER STATEMENT... SPOTTER ACTIVATION IS VERY LIKELY TODAY AND TONIGHT. SPOTTERS SHOULD BE CONSIDERED ACTIVATED AT THE FIRST ISSUANCE OF A WATCH OR WARNING COVERING OUR REGION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BARRY
In the hours before
Local storm report, Mar 1, 2:36 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TORNADO SW ENTERPRISE 31.31N 85.85W
03/01/2007 COFFEE AL EMERGENCY MNGR
EM REPORTED TORNADO ON GROUND OVER ENTERPRISE MUNICIPAL
AIRPORT. NO DAMAGE REPORTS YET.
0220 PM TORNADO LEVEL PLAINS 31.30N 85.78W
03/01/2007 DALE AL EMERGENCY MNGR
TORNADO REPORTED ON GROUND ON CR1 NEAR LEVEL PLAINS. NO
DAMAGE REPORTS YET.
0225 PM TORNADO ENTERPRISE 31.31N 85.85W
03/01/2007 COFFEE AL PUBLIC
TORNADO REPORTED ON GROUND ON FT RUCKER BLVD IN
ENTERPRISE. NO DAMAGE REPORTS YET.
&&
LANIERLocal storm report, Mar 1, 2:43 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL OZARK 31.46N 85.64W
03/01/2007 E1.75 INCH DALE AL PUBLIC
GOLF BALL SIZE HAIL REPORTED.
0235 PM HAIL NEWTON 31.33N 85.60W
03/01/2007 E1.00 INCH DALE AL PUBLIC
QUARTER SIZED HAIL REPORTED
&&
LANIERLocal storm report, Mar 1, 2:49 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TORNADO ENTERPRISE 31.31N 85.85W
03/01/2007 COFFEE AL NWS EMPLOYEE
IN COFFEE COUNTY...1/8 MILE WIDE DAMAGE PATH THROUGH
ENTERPRISE. POSSIBLY DOZENS OF HOMES DAMAGED. BASED ON
RADAR...TORNADO WENT THROUGH ENTERPRISE AT 110PM CST.
&&
LANIERLocal storm report, Mar 1, 3:02 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
302 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO ENTERPRISE 31.31N 85.85W
03/01/2007 COFFEE AL BROADCAST MEDIA
STUDENTS REPORTED TRAPPED IN ENTERPRISE HIGH SCHOOL GYM.
POSSIBLE INJURIES. REPORTED BY TV STATION WSFA.
&&
LANIERLocal storm report, Mar 1, 3:06 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG W ABBEVILLE 31.57N 85.25W
03/01/2007 HENRY AL EMERGENCY MNGR
STATE ROAD 7 WEST OF ABBEVILLE. TREES AND POWERLINES
DOWN.
&&
LANIERLocal storm report, Mar 1, 3:11 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
311 PM EST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TORNADO ENTERPRISE 31.31N 85.85W
03/01/2007 COFFEE AL LAW ENFORCEMENT
DOWNTOWN ENTERPRISE HIT HARD. DAMAGE AFFECTED DIXIE DRIVE
AND COLLEGE STREET. INJURIES REPORTED.
&&
LANIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:24 PM EST | Tornado Warning | TAE | Quitman, Randolph | 36 min |
Nearby
Tornado Warnings in Georgia, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.